Skin Rash In a Patient Using Antiepileptic Medications, What It Could Be?
Monday, December 28th, 2020
Introduction: Rash is one of the commonest presentations that doctors can be asked to review. Studying this case strengthens the understanding about how to review a patient with rash and how to formalise differential diagnosis based on the clinical condition. This is an educational article that seeks to improve medical students understanding and clinical applications around rashes and to establish an approach that will differentiate between medications evoked rash and rash provoked by other causes.
Case overview: This case study will provide a systemic approach when evaluating a skin rash in a patient, especially in a person who cannot communicate and who has been exposed to rash provoking medications.
Discussion overview: Antiepileptic medications are known to evoke rash. It is important to take that in consideration when evaluating rashes in patients who are using those medications; however we should keep in mind that there are other conditions that can be the cause.